MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113127
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the optifix straight fixation device failed to fixate.The sample is said to be returned for evaluation; however, at this time it has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, a laparoscopic inguinal hernia repair surgery was performed using optifix straight fixation device.It was reported that during the procedure, fastener broke and the broken fastener was removed from the patient's body.Subsequently, another device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the optifix straight fixation device failed to fixate.The sample is said to be returned for evaluation; however, at this time it has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: evaluation of the returned sample finds for bent guide wire and backup tabs.The reported failure to fixate is a known result of bent guide wire and backup tabs.The components are found to be bent from applied forces while in use.No manufacturing anomalies were found.A review of manufacturing records was performed and found that the device was manufactured to specification.The precautions section of ifu states "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue" note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23510076
Report Number1213643-2025-01078
Device Sequence Number9785908
Product Code GDW
UDI-Device Identifier00801741074325
UDI-Public(01)00801741074325(17)260828(10)HUJV1797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue Number0113127
Device Lot NumberHUJV1797
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown